Hail, Pipestone
- When
- June 16, 3:15 PM CST
- Where
- Pipestone County, Woodstock
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.020, -96.100
Thunderstorms produced marginally large hail in part of southwest Minnesota during the afternoon of June 16th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
Thunderstorms produced marginally large hail in part of southwest Minnesota during the afternoon of June 16th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 16, 2:20 PM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 PM CDT SAT JUN 16 2007 .DISCUSSION... WRMFNT WL LIFT NWD THRU CWA DURING NITE. CURRENT CONVECTION WILL ALSO CONT TO LIFT NEWD WITH CELLS MOVG EWD. BY LATER EVE...PRECIP SHUD BE OVER AND ALSO WL LOSE ITS PUNCH WITH SUNSET. ON SUN...STG SLY WNDS SHUD DEVELOP BY MID MORN WITH GUSTS TO 40 MPH. THIS IS ALL AHEAD OF A CDFNT WHICH WL MOVE ACRS CWA SUN NITE AND MON MORN. WND ADVY WL PBLY BE NEEDED ON SUN. CAPPING WL PREVENT TRW DEVELOPMENT ACRS CWA DURING THE DAY...BUT TRW SHUD DEVELOP ALONG FNT ACRS CNTRL SD AND THEN MOVE FAIRLY QUICKLY E SUN NITE INTO MON MORN. WILL BUMP UP POPS ACRS CWA SUN NITE INTO MON MORN. SVR PSBL SUN NITE WRN CWA WITH HAIL AND WND THE MAIN THREAT. SVR THREAT SHUD WANE AS STORMS MOVE EWD WITH POT FOR HVY RAIN INSTEAD. SHUD BE QUITE WARM ACRS CWA ON SUN AND CURRENT FCST HIGHS DO LOOK GOOD. MODELS SIMILAR IN PUSHING FNT THRU ERN CWA BY 18Z MON. THIS SHUD END CHC OF TRW ACRS ALL OF CWA BY AFTN. COOLER AIR BEHIND FNT WL LIMIT HIGH IN THE 70S TO LOWER 80S ON MON. IN THE LONG RANGE MODELS NOW SEEM TO AGREE ON WEAK RIDGING OVR NRN PLAINS WITH ECMWF NO LONGER SHOWING UPPER LOW OVER CWA. SMALL THREAT OF PRECIP IN THE LONG RANGE WITH WEAK S/W IN WLY FLOW. HARD TO TIME THESE FEATURES AND WL BE SPOTTY AT BEST SO WL LEAVE WED THRU SAT DRY. ONLY DECENT WAVE MODELS AGREE ON IS TUES/TUES EVE AND LLM IS LACKING. IF PRECIP CAN DEVELOP IT WL BE MID LEVL BASED AND SPOTTY. SO WL KEEP 20% GOING TUE INTO TUES EVE. TEMPS WL BE SEASONABLE TUES INTO THU WITH SOME WARMING BY NEXT WEKEND. && .AVIATION... THUNDERSTORMS WILL HOLD MOST OF THE VISIBILITY AND CIG ISSUES FOR THIS AFTERNOON AND EVENING. MVFR CIGS AND VSBYS WL PREVAIL ARND KHON THRU MUCH OF AFTN WITH DECAYING MCS WORKING EWRD. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ALONG PERSISTENT AND CONVECTIVELY REINFORCED WARM FRONT LIFTING TOWARD I90 DURING THE AFTN AND EVE...WITH LKLY THREAT FOR MVFR CIGS/VSBYS AS WELL. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1135 AM CDT SAT JUN 16 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-171200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1135 AM CDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A WEAKENING COMPLEX OF THUNDERSTORMS WILL MOVE INTO THE CENTRAL JAMES VALLEY MIDDAY...WITH AREAS OF HEAVY RAINFALL AND A LITTLE PEA SIZE HAIL. ON THE PERIPHERY OF THIS SYSTEM...SCATTERED THUNDERSTORMS WILL REDEVELOP BY MID TO LATE AFTERNOON...EXTENDING ALONG A LINE TOWARD THE SOUTHEAST INTO NORTHWEST IOWA. ISOLATED STORMS COULD PRODUCE HAIL TO QUARTER SIZE WITH LATE AFTERNOON AND EVENING STORMS. FLOODING... HEAVY RAINFALL WILL SPREAD INTO THE CENTRAL JAMES VALLEY FOR EARLY AFTERNOON. WITH AMOUNTS OF 1 TO 2 INCHES POSSIBLE...AND THE RECENT WET PERIOD...SOME PONDING IN LOW LYING AND URBAN AREAS IS LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY WINDY CONDITIONS WILL DEVELOP THROUGHOUT THE AREA BY MIDDAY SUNDAY. WIND SPEEDS OF 20 TO 35 MPH ARE LIKELY...WITH SOME AREAS SEEING WIND GUSTS IN EXCESS OF 40 MPH. THUNDERSTORMS WILL MOVE INTO AREAS WEST OF THE JAMES RIVER SUNDAY EVENING...THEN CONTINUE EAST ACROSS THE REGION SUNDAY NIGHT INTO MONDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THIS ACTIVITY...MAINLY ALONG AND NORTH OF INTERSTATE 90 SUNDAY NIGHT. AT THIS TIME THE MAIN THREAT APPEARS TO BE LARGE HAIL FOR AREAS WEST OF A HURON TO PLANKINTON LINE SUNDAY EVENING...WITH AREAS FARTHER EAST...UP THROUGH SIOUX FALLS AND MARSHALL...SEEING A GREATER THREAT FOR DAMAGING WIND DURING THE OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 4 PM THROUGH 9 PM IN AREAS FROM AROUND HURON TO SIOUX FALLS TO SPENCER IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
121 PM CDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HEAVY RAIN IROQUOIS 44.37N 97.85W
06/16/2007 M0.75 INCH KINGSBURY SD TRAINED SPOTTER
FELL IN 40 MINUTES.
&&
CJANSENPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
358 PM CDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FLASH FLOOD COLTON 43.79N 96.93W
06/16/2007 MINNEHAHA SD TRAINED SPOTTER
ABOUT 3 INCHES RAIN CAUSED STREET FLOODING WITH UP TO A
FOOT OF WATER IN THE STREETS
&&
RRYRHOLMThe Sioux Falls radar (KFSD), 70 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41669, 41671, 41672.